MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 HEPARIN CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 HEPARIN CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The solex catheter in complaint will not be returned for investigation because it was disposed by the customer.Since the catheter was not returned, an investigation could not be performed.Review of the device history record was not performed because the lot number is unknown.
 
Event or Problem Description
As reported, a (b)(6) pounds (b)(6) years old male was hospitalized for post cardiac arrest.The patient had a smooth insertion of the solex 7 catheter (lot number unknown) through the left internal jugular.After 72 hours (3 days) of dwell time, at 4:45 am, the user's facility nurse was given order to give bolus of 1 liter normal saline to the patient and at 5:30 am, the nurse noticed purple swelling on the left side face of the patient.Therapy stopped immediately and solex 7 catheter was removed.Icy catheter was placed in the patient's left femoral vein to continue with therapy.Icy catheter had been used for pressor and cooling for additional 3 days without any issue.Based on zoll medical safety assessment, the purple swelling on the left side face of the patient was related to use error, the facility nurse did not insert the solex 7 catheter far enough.Zoll has recommended for customer re-training.

Brand Name
ZOLL IVTM SOLEX 7 HEPARIN CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7830546
Report Number3010617000-2018-00874
Device Sequence Number16596353
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0793-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight78